MAUDE Adverse Event Report: NUVASIVE INC. NUVASIVE PRECEPT SPINAL SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

NUVASIVE INC. NUVASIVE PRECEPT SPINAL SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 8800000006
Medical Device Problem Codes Unintended Movement (3026); Migration (4003)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product has been returned for evaluation nor were radiographs or images provided to confirm the alleged event.No torque device information provided.It is unknown if the patient complied with post-operative physical restrictions.At this time there is insufficient information to determine the root cause.Labeling review: ".Patient education: preoperative instructions to the patient are essential.The patient should be made aware of the limitations of the implant and potential risks of the surgery.The patient should be instructed to limit postoperative activity, as this will reduce the risk of bent, broken or loose implant components.The patient must be made aware that implant components may bend, break or loosen even though restrictions in activity are followed.".".Potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s).".".Contraindications include but are not limited to: infection, local to the operative site.Signs of local inflammation.Patients with known sensitivity to the materials implanted.Patients who are unwilling to restrict activities or follow medical advice.Patients with inadequate bone stock or quality.".".Care should be taken to insure that all components are ideally fixated prior to closure.".
 
Event or Problem Description
On (b)(6) 2018, patient underwent a transforaminal lumbar interbody fusion at l5/s1 levels.On (b)(6) 2018 a set screw back out was identified.Patient underwent a revision procedure on (b)(6) 2018 where the set screw was replaced with no reported issues.No patient injury reported.

Brand Name
NUVASIVE PRECEPT SPINAL SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
NUVASIVE INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key8056922
Report Number2031966-2018-00163
Device Sequence Number1684260
Product Code NKB
UDI-Device Identifier00887517344076
UDI-Public00887517344076
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K122352
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8800000006
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2018
Initial Report FDA Received Date11/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1